Medical Questions > Mental Health > Bipolar Disorder Forum

Added Geodon / trazodone to Depakote / alprazolam Er

hello

i have been tested and told i have the following:

1. bipolar 1 mixed and rapid cycling
2. borderline p d
3. panic disorder with agoraphobia
4. gad
5. ocd
6. antisocial p d
7. pmdd
8. chronic insomnia (possibly med related)

i just started seeing a new psychiatrist and this is what i am now taking:

1. geodon - 20 mg once a day
2. trazodone - 100 mg at bedtime
3. depakote - 125 mg 3 times a day
4. alprazolam er - 1 mg 3 times a day

my doctor wants me to add 20 mg of geodon per week until i get to a point where i feel good and to go up to 150 mg of trazodone if i feel the need.

she said to take the geodon at night but i have heard it can cause or worsen insomnia which i do not need. but she said i will sleep through any side effects taking it at night.

has anyone here ever taken this combo or a couple of these medications at the same time? i just would like to know if there are others that have used all or some of these meds and what it was like for you. also what time of day you took them. especially the geodon.

thanks
Did you find this post helpful?
|

User Profile
replied February 6th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Common side effects of geodon are dizziness, dry mouth and sleepiness, that's why you have to take it at night to avoid these side effects.
As you have mixed psychiatric disorders, hence you have to use this drug combination.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Bipolar Disorder , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.